Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 43, NWS St. Louis, MO

March 11, 2010Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 11, 2010, 9:55 AM CST for Gasconade County, Montgomery County, Missouri. It took effect at Mar 12, 2010, 2:00 PM CST. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Mar 11, 2010, 9:55 AM CST (15:55 UTC)
In effect from
Mar 12, 2010, 2:00 PM CST
Expired
Mar 19, 2010, 9:59 AM CDT
In force
7 days
Issued by
NWS St. Louis, MO
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:03 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 11, 6:03 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
603 AM CST THU MAR 11 2010

.DISCUSSION...
/435 AM CST THU MAR 11 2010/

PRIMARY CONCERN FOR THIS MORNING'S FORECAST IS TEMPS AND WEATHER FOR
TODAY.  DEEP SURFACE LOW VERY NEAR KANSAS CITY WILL MOVE ALMOST DUE
NORTH TODAY.  ASSOCIATED DRYLINE OVER CENTRAL MISSOURI SHOULD
CONTINUE MOVING EAST...ALBEIT FAIRLY SLOWLY SINCE THE SURFACE LOW
WILL BE MOVING MORE NORTH THAN EAST...AND THE SOUTHEAST FLOW AHEAD
OF THE DRYLINE WILL VERY NEARLY BALANCE THE SOUTHWEST FLOW BEHIND
IT.  DRYLINE SHOULD BE UP TO OR VERY NEAR A LINE FROM QUINCY TO ST
LOUIS AND DOWN TO AROUND FARMINGTON BY 18Z.  NAM/GFS/LOCAL WRF ALL
HANDLE INSTABILITY A LITTLE DIFFERENTLY ON THE MOIST SIDE OF THE
DRYLINE THIS AFTERNOON.  THE NAM IS THE MOST ROBUST WITH BETTER THAN
1000 J/KG OF CAPE OVER SOUTHERN ILLINOIS THIS AFTERNOON...WHILE THE
OTHER TWO HAVE SOMEWHAT LESS THAN THIS.  0-6KM SHEAR OFF THE NAM ARE
30-40KTS WHICH WOULD BE ENOUGH FOR A DECENT SQUALL LINE...PERHAPS
STARTING OFF AS A COUPLE OF LOW TOPPED SUPERCELLS. THE SPC NMM WRF
LENDS MORE CREDENCE TO THIS IDEA AS IT DEVELOPS A LITTLE SKINNY LINE
OF CONVECTION OVER SOUTHERN ILLINOIS THIS AFTERNOON...SO I'VE KEPT
CHANCE POPS GOING EAST OF THE MISSISSIPPI.

TEMPERATURES AND SKY COVER ARE GOING TO TUF ELEMENTS TO FORECAST
TODAY AS CONVECTIVE DEBRIS FROM LAST NIGHT MOVES EAST...LOW CLOUDS
AND FOG DEVELOP BEHIND IT...AND STRATUS ROTATING DOWN TO THE SOUTH
OF THE SURFACE LOW COMES ROLLING IN FROM THE WEST.  THE TEMPERATURE
DIFFERENCES BETWEEN CLEAR AREAS AND CLOUDY AREAS COULD BE AS MUCH AS
10-15 DEGREES TODAY. HAVE ATTEMPTED TO REFLECT THIS GRADIENT FROM
WEST TO EAST TODAY...BUT THE GRADIENT STILL MAY NOT BE TIGHT
ENOUGH.

ELSEWHERE AND OTHERWISE...THE FORECAST STILL LOOKS COOL AND DAMP
THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND AS OUR CUTOFF
SYSTEM WOBBLES SLOWLY TO THE EAST.

CARNEY

&&

.AVIATION...
/538 AM CST THU MAR 11 2010/

PATCHES OF STRATUS AND FOG HAVE FORMED OVER AREA IN THE WAKE OF
LAST NIGHTS RAINFALL...AND AS DRY SLOT HAS CLEARED THE MID LEVEL
CLOUDS. IR CONTRAST ISN'T VERY GOOD BUT ONE FAIRLY LARGE BATCH
SEEMS TO HAVE ALREADY PASSED THROUGH COU AND NOW SEEMS TO BE
LOCATED IN AN AREA BOUNDED BY A MBY...MYJ..HAE...UIN LINE. A
SECONDARY BATCH IS FORMING OVER THE EASTERN OZARKS AND DRIFTING
N...APPROACHING STL AREA. BECAUSE OF THESE TRENDS FORECAST
REFLECTS HIGHLY VARIABLE CONDITIONS WITH OCCASIONAL IFR CIGS AND
VSBYS ALONG THE MISSISSIPPI RIVER THROUGH MID MORNING.
MEANWHILE...MVFR CIGS WRAPPING AROUND IA HAVE ROTATED INTO THE W
THIRD OF MO AND SHOULD REACH COU BY 14Z. THIS "WRAP AROUND
CLOUDINESS" WILL ATTEMPT TO WORK EAST TODAY...BUT WITH LOW OVER IA
MOVING ALMOST DUE NORTH BELIEVE THESE CLOUDS WILL STRUGGLE TO MAKE
A STRONG E PUSH...AND SHOULD SLOWLY LIFT TO VFR CU/SC. OTHER
CONCERN FOR TODAY IS POSSIBLE REDEVELOPMENT OF CONVECTION THIS
AFTERNOON. ALL SHORT RANGE MODELS SUGGEST THAT RESIDUAL MOISTURE
AND RESULTANT INSTABILITY...AND SFC BASED CONVERGENCE...MAY JUST
BE ENOUGH TO KICK OFF A FEW STORMS...AND IT WOULD APPEAR THAT
INITIATION WOULD OCCUR JUST EAST OF THE MISSISSIPPI RIVER.

SPECIFICS FOR KSTL...OBS AND VISUAL INSPECTION OF CURRENT
AMS CERTAINLY SUGGESTS THAT CONDITIONS ARE VERY CONDUCIVE FOR THE
DEVELOPMENT OF THE ST AND FOG INTO AREA EARLY TODAY...AND AT THE
VERY LEAST WE SHOULD SEE VSBYS TANKING INTO THE IFR CATEGORY
AROUND DAYBREAK OR SO. THIS LOW LEVEL MOISTURE SHOULD SCOUR OUT BY
MID MORNING...LEADING TO A SCT-BKN CU FIELD THIS AFTERNOON. AS
MENTIONED ABOVE...BELIEVE IF CONVECTION DOES REFIRE IT WILL BE
EAST OF RIVER SO HAVE LEFT THUNDER OUT OF FORECASTS.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 6:07 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
607 AM CST THU MAR 11 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
607 AM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER
PARTS OF SOUTHWEST ILLINOIS. IF THUNDERSTORMS DO FORM...THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS PARTS OF SOUTHWEST
ILLINOIS THIS AFTERNOON.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

In the hours before

Special weather statement, Mar 11, 8:20 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CST THU MAR 11 2010

MOZ018-019-026-027-034>036-041-042-047>052-059>065-072>075-084-085-
099-111800-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST CHARLES-ST FRANCOIS-
ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-
820 AM CST THU MAR 11 2010

...ANNUAL MISSOURI STATEWIDE TORNADO DRILL...

THE ANNUAL MISSOURI STATEWIDE TORNADO DRILL WILL TAKE PLACE THIS
AFTERNOON AT 130 PM.

PLEASE NOTE THAT THIS WARNING WILL BE CLEARLY MARKED AS A TEST
TORNADO WARNING...HOWEVER IT WILL BE SENT OUT USING THE ACTUAL TOR
CODING.

TRUETT
Local storm report, Mar 11, 9:23 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
923 AM CST THU MAR 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             CALIFORNIA              38.63N  92.57W
03/10/2010  E0.25 INCH       MONITEAU           MO   TRAINED SPOTTER

            SPOTTER ALSO REPORTING HEAVY RAIN AT THIS TIME

0445 PM     HAIL             6 SSE FULTON            38.77N  91.91W
03/10/2010  E0.25 INCH       CALLAWAY           MO   TRAINED SPOTTER

0638 PM     HAIL             HANNIBAL                39.71N  91.38W
03/10/2010  E0.25 INCH       MARION             MO   COUNTY OFFICIAL

            DISPATCH RECEIVED SEVERAL CALLS REPORTING PEA SIZED
            HAIL ON MOBERLY STREET

0652 PM     HAIL             QUINCY                  39.93N  91.39W
03/10/2010  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

0659 PM     HAIL             QUINCY                  39.93N  91.39W
03/10/2010  M0.50 INCH       ADAMS              IL   TRAINED SPOTTER

0724 PM     HAIL             QUINCY                  39.93N  91.39W
03/10/2010  E0.25 INCH       ADAMS              IL   TRAINED SPOTTER

            LOW VISIBILITIES DUE TO HEAVY RAIN AND HAIL

0727 PM     HAIL             PALMYRA                 39.80N  91.52W
03/10/2010  E0.25 INCH       MARION             MO   FIRE DEPT/RESCUE

            REPORTED BY PALMYRA FIRE CHIEF

0739 PM     HAIL             5 W HANNIBAL            39.71N  91.48W
03/10/2010  E0.75 INCH       MARION             MO   TRAINED SPOTTER

0858 PM     HAIL             1 E TIPTON              38.65N  92.76W
03/10/2010  E0.25 INCH       MONITEAU           MO   CITY OFFICIAL

0859 PM     HAIL             1 S HIGH POINT          38.47N  92.58W
03/10/2010  E0.25 INCH       MONITEAU           MO   LAW ENFORCEMENT

1038 PM     HAIL             5 S FULTON              38.78N  91.95W
03/10/2010  E0.25 INCH       CALLAWAY           MO   TRAINED SPOTTER

1040 PM     HAIL             8 S FULTON              38.74N  91.95W
03/10/2010  E0.88 INCH       CALLAWAY           MO   TRAINED SPOTTER

1044 PM     HAIL             FULTON                  38.85N  91.95W
03/10/2010  E1.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

1100 PM     TSTM WND GST     WILLIAMSBURG            38.92N  91.70W
03/10/2010  M69 MPH          CALLAWAY           MO   MESONET

            MEASURED FROM THE MISSOURI AG WEATHER SITE

1136 PM     TSTM WND GST     WELLSVILLE              39.07N  91.57W
03/10/2010  E50 MPH          MONTGOMERY         MO   EMERGENCY MNGR

            POWER OUTAGE REPORTED IN WELLSVILLE

&&

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 10:21 PM CSTTornado WarningLSXCallaway, Cole, Osage24 min
Mar 10, 10:44 PM CSTTornado WarningLSXAudrain, Callaway, Montgomery46 min
Mar 10, 10:47 PM CSTSevere Thunderstorm WarningLSXMadison28 min
Mar 10, 10:57 PM CSTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage33 min
Mar 10, 11:09 PM CSTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren36 min
Mar 10, 11:47 PM CSTSevere Thunderstorm WarningLSXLincoln, Pike28 min
Mar 11, 9:55 AM CSTRiver Flood WarningLSXCallaway, Osage8 days
Mar 11, 9:55 AM CSTRiver Flood WarningLSXGasconade, Montgomery31 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXLewis35 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXMarion35 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXMarion20 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXMarion38 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXRalls36 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXPike38 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXPike39 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXLincoln38 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXSaint Charles39 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXSaint Charles33 days
Mar 11, 11:52 AM CSTRiver Flood WarningLSXRandolph37 days

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.